Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 24, 2017, 3:03 PM CDT for Williamson County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2017, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 24, 2017, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:18 PM CDT | TSTM WND DMG | 1 Ese Leander, TX | LARGE TREE LIMB SNAPPED OFF A TREE. PICTURE SENT IN ON SOCIAL MEDIA. |
| Jul 24, 3:19 PM CDT | HAIL 0.88 | 2 Se Leander, TX | TRAINED SPOTTER REPORTS NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WWUS84 KEWX 242003
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT MON JUL 24 2017
TXZ173-242045-
Williamson TX-
303 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leander, or near Cedar Park, moving south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Anderson Mill, Leander, Brushy
Creek and Jollyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 9769 3048 9767 3048 9768 3046 9770
3045 9783 3047 9785 3051 9786 3064 9786
TIME...MOT...LOC 2002Z 355DEG 9KT 3057 9778
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:57 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 24, 12:57 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1257 PM CDT Mon Jul 24 2017 .UPDATE... See below for the 18z aviation discussion... && .AVIATION... Currently VFR at all terminals as the morning low clouds that produced MVFR conditions across the Interstate 35 terminals have dissipated. A small band of showers across portions of San Saba, Lampasas and Coryell counties is very slowly drifting southward toward Austin. Convective allowing models/high-res guidance suggests this band of showers may impact the Austin area between 21z and 00z, so have mention of VCSH at AUS during this time period. It is possible that daytime heating may allow for enough instability to yield some thunderstorms that could produce some gusty outflows. Further southern progress of these showers and storms is not anticipated, thus San Antonio is expected to remain rain/storm free. Low-clouds yielding MVFR cigs are expected to re-develop Tuesday morning at the I-35 sites before recovering to VFR once more by late morning/early afternoon Tuesday. Winds will remain out of the south at around 10 knots, with prevailing winds flirting with 12+ knots today and Tuesday afternoon at SAT/SSF/AUS. DRT is expected to remain VFR for the entire forecast period with prevailing southeast winds around 10-12 knots. && PREV DISCUSSION... /ISSUED 407 AM CDT Mon Jul 24 2017/ SHORT TERM (Today through Tuesday)... Elevated temperatures in the upper 90s and low 100s will continue to combine with moderate humidity levels for heat index values ranging from 104-108F both today and tomorrow. In addition, isolated to perhaps scattered showers/storms will be probable across portions of the Hill Country and I-35 corridor areas (north of Comal) eastward to Lee County this morning and afternoon. The mid to upper-level low over the northern Gulf is less discernible this morning on water vapor imagery channels vs. yesterday. However, a large thunderstorm complex was able to develop due to a secondary shortwave trough over the Red River overnight on the periphery of the H5 ridge centered over NM/CO. The initial complex continues to dissipate but it has sent a rather large outflow boundary southward that stretches from near San Angelo to Waco to Lufkin, TX. This outflow is helping regenerate isolated showers north of the region early this morning. Recent hi-res guidance is indicating such isolated to scattered showers and a few storms could be triggered over portions of the Hill Country to northern I-35 corridor areas this morning and through the afternoon due to this stronger low-level convergence. Any stronger storm that forms will be able to produce strong winds of 40-50 mph given DCAPE values >1300 J/Kg this afternoon. Activity is not expected to make it as far south as yesterday. All activity will decrease through early evening tonight. For most of the region that will not receive rain, heat index values will once again reach upwards of 104-108F for a few hours this afternoon. Will continue to highlight this hazard with a special weather statement and in the hazardous weather outlook. Regarding Tuesday, the H5 ridge is expected to strengthen over north Texas and this should limit shower activity to only the extreme far east coastal plains due to sea-breeze activity. Another day of 104-108F heat indices is also expected. LONG TERM (Wednesday through Sunday)... Middle to late-week will remain well above normal temperature-wise as upper 90s in the Hill Country and low to even sporadic mid 100s occur across the region. A heat advisory may be needed for portions of the area Thursday and Friday. A pattern shift is becoming more likely over the weekend into early next week as a weak boundary shifts through the region and potentially increasing rainfall chances. Models are in slight disagreement on the strength of the H5 ridge through the mid- to late-week as the ECMWF indicates a slightly stronger inverted trough on the south side of the ridge while the GFS is precip free and reflects a shallower shortwave trough inflection. While some sea-breeze activity will be possible each day, limited to no rain is expected for a vast majority of the region. As moisture soil moisutre levels continue to drop, temperatures should be able to inch up as well with 98-105F being likely Thursday and Friday. Going into the weekend, GFS/ECMWF diverge on timing of a stronger longwave trough over the eastern CONUS that will result in the pattern change for the region. Deeper northerly flow looks to occur with the backdoor front over the weekend. However, no cooler air is behind the boundary and elevated temperatures look to continue. The only positive of this boundary will be the extra convergence it may provide to aid in more scattered shower generation. Have introduced low-end rain chances for portions of the weekend and will need to refine these values as details of the boundary evolve through the week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 77 100 78 100 77 / 20 10 - 10 - Austin Bergstrom Intl Airport 76 99 77 100 76 / 20 10 - 20 - New Braunfels Muni Airport 75 99 76 100 75 / 10 10 - 10 - Burnet Muni Airport 74 97 75 98 75 / 30 10 - 10 - Del Rio Intl Airport 78 101 78 100 78 / - 10 - 10 - Georgetown Muni Airport 76 99 77 100 76 / 30 10 - 10 - Hondo Muni Airport 76 101 75 101 75 / 10 10 - 10 - San Marcos Muni Airport 76 98 76 99 76 / 10 10 - 20 - La Grange - Fayette Regional 76 99 77 99 76 / 10 10 - 20 10 San Antonio Intl Airport 77 101 77 100 77 / 10 10 - 10 - Stinson Muni Airport 77 99 76 100 76 / 10 10 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Williams Synoptic/Grids...Runyen Public Service/Data Collection...33
Hazardous weather outlook, Jul 24, 10:53 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1053 AM CDT Mon Jul 24 2017 TXZ171>173-183>194-202>209-217>225-228-251600- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1053 AM CDT Mon Jul 24 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated thunderstorms will occur this afternoon and evening across Central Texas and portions of the Hill Country, or generally near and north of US Highway 290. A few storms could produce gusty winds up to 50 mph and pea sized hail. Above normal temperatures and relatively humid conditions will result in elevated heat index values of 104 to 108 this afternoon along and east of the Interstate 35 corridor. Please stay hydrated and take frequent breaks while working outside this afternoon. Elevated fire weather conditions are possible today south and west of a Del Rio to San Antonio to Pleasanton line. Minimum RH values will dip into the mid 20s and winds could gust up to 20 to 25 mph this afternoon and evening. Fuels remain dry across the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Afternoon heat index values of 104 to 108 will be possible along and east of the Interstate 35 corridor over the next several days. A Heat Advisory may be needed for portions of South Central Texas later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 24, 1:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 138 PM CDT MON JUL 24 2017 TXZ172-241930- Burnet TX- 138 PM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURNET COUNTY UNTIL 230 PM CDT... At 137 PM CDT, Doppler radar was tracking a strong thunderstorm just north of Burnet. This storm was nearly stationary, but moving very slowly to the south. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burnet and Lake Victor. LAT...LON 3092 9829 3091 9810 3071 9811 3073 9835 TIME...MOT...LOC 1837Z 006DEG 4KT 3083 9822 BMW
Special weather statement, Jul 24, 1:52 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 152 PM CDT MON JUL 24 2017 TXZ172-241930- Burnet TX- 152 PM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL 230 PM CDT... At 151 PM CDT, Doppler radar was tracking a strong thunderstorm just north of Burnet. This storm was nearly stationary, moving very slowly to the south. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burnet and Lake Victor. LAT...LON 3092 9829 3091 9813 3071 9815 3073 9835 TIME...MOT...LOC 1851Z 016DEG 4KT 3083 9822 BMW
Special weather statement, Jul 24, 2:54 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 254 PM CDT MON JUL 24 2017 TXZ171-242045- Llano TX- 254 PM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO COUNTY UNTIL 345 PM CDT... At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over Gainesville, or 7 miles west of Kingsland, moving south at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kingsland and Gainesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 9864 3075 9850 3056 9847 3056 9865 TIME...MOT...LOC 1954Z 001DEG 9KT 3068 9857 BMW
Special weather statement, Jul 24, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
303 PM CDT MON JUL 24 2017
TXZ173-242045-
Williamson TX-
303 PM CDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leander, or near Cedar Park, moving south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Anderson Mill, Leander, Brushy
Creek and Jollyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 9769 3048 9767 3048 9768 3046 9770
3045 9783 3047 9785 3051 9786 3064 9786
TIME...MOT...LOC 2002Z 355DEG 9KT 3057 9778
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:38 PM CDT | Special Weather Statement | EWX | Burnet | 52 min |
| Jul 24, 1:52 PM CDT | Special Weather Statement | EWX | Burnet | 38 min |
| Jul 24, 2:54 PM CDT | Special Weather Statement | EWX | Llano | 51 min |
| Jul 24, 3:16 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 44 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.